Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 116, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2008, 8:01 AM CDT for Comal County, Hays County, Travis County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2008, 8:01 AM CDT (13:01 UTC)
- Expired
- May 14, 2008, 8:38 AM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Comal County, TX, Hays County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:39 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2302 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 141302
SVREWX
TXC091-209-453-141400-
/O.NEW.KEWX.SV.W.0116.080514T1301Z-080514T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 AM CDT WED MAY 14 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COMAL COUNTY...
CENTRAL HAYS COUNTY...
TRAVIS COUNTY...
* UNTIL 900 AM CDT.
* AT 756 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FISCHER...
OR NEAR CANYON LAKE DAM...AND MOVING NORTHEAST AT 49 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOODCREEK AND WIMBERLEY BY 810 AM CDT...
DRIFTWOOD BY 820 AM CDT...
6 MILES NORTHWEST OF BUDA BY 830 AM CDT...
TANGLEWOOD FOREST AND ONION CREEK BY 835 AM CDT...
ROLLINGWOOD AND WEST LAKE HILLS BY 840 AM CDT...
AUSTIN AND 6 MILES NORTHWEST OF BERGSTROM BY 845 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3047 9766 3024 9748 2998 9783 2977 9833
2999 9835
TIME...MOT...LOC 1301Z 234DEG 43KT 2996 9822
$$1 follow-up statement
000
WWUS54 KEWX 141338
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 AM CDT WED MAY 14 2008
TXC091-209-453-141349-
/O.CAN.KEWX.SV.W.0116.000000T0000Z-080514T1400Z/
TRAVIS TX-HAYS TX-COMAL TX-
839 AM CDT WED MAY 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COMAL...CENTRAL
HAYS AND TRAVIS COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3047 9766 3024 9748 2998 9783 2977 9833
2999 9835
TIME...MOT...LOC 1339Z 234DEG 43KT 3022 9779
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:57 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 14, 6:57 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 657 AM CDT WED MAY 14 2008 .AVIATION... A SHORT BREAK IN STORMS FOR KAUS/KSAT/KSSF THROUGH 13Z...BUT ANOTHER ROUND OF TSRA ARE EXPECTED BETWEEN 13 AND 16Z. THUNDERSTORMS WILL REDEVELOP FROM 22Z TO 05Z/MAY 15...BUT THE HIGHEST THREAT AREA WILL NOT BECOME EVIDENT UNTIL LATER TODAY...SO I ELECTED TO GO WITH CB CLOUD GROUPS FOR NOW. THESE COULD BE UPGRADED TO PROB OR TEMPO GROUPS LATER AS CONDITIONS ARE ANALYZED AND NEW MODEL PROJECTIONS ARE AVAILABLE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/26
Hazardous weather outlook, May 13, 3:58 PM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 358 PM CDT TUE MAY 13 2008 TXZ171>173-183>194-202>209-217>225-228-141200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 358 PM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EDWARDS PLATEAU THIS EVENING...THEN SPREAD EAST AND BECOME MORE NUMEROUS LATE TONIGHT OVER THE HILL COUNTRY AND NEAR THE AUSTIN METRO AREA. LOCALLY HEAVY RAINS OF 1 TO 3 INCHES MAY RESULT IN AN ISOLATED FLASH FLOOD THREAT...GENERALLY NORTH OF A CAMP WOOD TO SAN MARCOS TO GIDDINGS LINE. OTHERWISE... THE PRIMARY THREATS ARE FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR LATE WEDNESDAY.
In the hours before
Local storm report, May 14, 5:54 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
554 AM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0530 AM FUNNEL CLOUD 3 NW MARBLE FALLS 30.61N 98.31W
05/14/2008 BURNET TX PUBLIC
FUNNEL CLOUD SEEN NEAR SCOBEE...NORTHWEST OF MARBLE
FALLS AROUND 530 AM.
&&
EVENT NUMBER 00121
JPBSpecial weather statement, May 14, 6:01 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 601 AM CDT WED MAY 14 2008 TXZ173-192>194-208-209-223-225-141200- BASTROP-CALDWELL-FAYETTE-GONZALES-LAVACA-LEE-TRAVIS-WILLIAMSON- 601 AM CDT WED MAY 14 2008 ...STRONG THUNDERSTORMS WERE AFFECTING BASTROP...CALDWELL... FAYETTE...GONZALES...LAVACA...LEE...TRAVIS AND WILLIAMSON COUNTIES... AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLORENCE TO JARRELL TO AUSTIN TO MUSTANG RIDGE TO 9 MILES NORTHWEST OF WAELDER TO GONZALES...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF SERENADA TO 10 MILES NORTHEAST OF SERENADA TO AUSTIN TO 10 MILES NORTH OF LOCKHART TO 18 MILES NORTHEAST OF LULING TO GONZALES... MOVING EAST AT 40 MPH. PEOPLE IN BASTROP...EASTERN CALDWELL...EASTERN TRAVIS...FAYETTE... LEE...NORTHEASTERN GONZALES...NORTHERN LAVACA AND WILLIAMSON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...JARRELL...WINDEMERE... WEIR...BERGSTROM...ROUND ROCK...FLORENCE...MUSTANG RIDGE... GONZALES...PFLUGERVILLE AND HUTTO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...WINDS AROUND 40 MPH...AND RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE EXPECTED WITH THESE STORMS.
Local storm report, May 14, 6:34 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 AM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0603 AM HAIL 5 NNE AUSTIN 30.34N 97.71W
05/14/2008 E0.25 INCH TRAVIS TX TRAINED SPOTTER
PEA SIZE HAIL NEAR IH35 AND HIGHWAY 183.
&&
EVENT NUMBER 00122
PMCDONALDSpecial weather statement, May 14, 6:39 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 639 AM CDT WED MAY 14 2008 TXZ186>189-141245- BANDERA-GILLESPIE-KENDALL-KERR- 639 AM CDT WED MAY 14 2008 ...STRONG THUNDERSTORMS WERE AFFECTING BANDERA...GILLESPIE...KENDALL AND KERR COUNTIES... AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTER POINT TO 6 MILES EAST OF TARPLEY AND ALONG A LINE FROM VANDERPOOL TO MOUNTAIN HOME...MOVING EAST AT 25 MPH. PEOPLE IN EASTERN BANDERA...KENDALL...KERR AND SOUTHWESTERN GILLESPIE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...CENTER POINT...CAMP VERDE...CYPRESS CREEK...BANDERA...COMFORT...BANDERA FALLS...PIPE CREEK...WARING...WELFARE AND NELSON CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 30 TO 40 MPH AND DIME SIZE HAIL ARE EXPECTED WITH THESE STORMS.
Special weather statement, May 14, 7:22 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 722 AM CDT WED MAY 14 2008 TXZ188>190-141315- BLANCO-GILLESPIE-KENDALL- 722 AM CDT WED MAY 14 2008 ...A STRONG THUNDERSTORM WAS AFFECTING BLANCO...GILLESPIE AND KENDALL COUNTIES... AT 718 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR WELFARE AND 5 MILES NORTH OF SISTERDALE. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH ACROSS THE LUCKENBACH TO ROUND MOUNTAIN TO HENLY AREAS. PEOPLE IN BLANCO...KENDALL AND SOUTHEASTERN GILLESPIE COUNTIES... INCLUDING THE FOLLOWING LOCATIONS...WELFARE...WALNUT GROVE... SISTERDALE...KENDALIA...FLUGRATH...BLANCO...PAYTON AND PEDERNALES FALLS STATE PARK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, May 14, 7:44 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 744 AM CDT WED MAY 14 2008 TXZ189>193-206-208-141400- BASTROP-BLANCO-CALDWELL-COMAL-HAYS-KENDALL-TRAVIS- 744 AM CDT WED MAY 14 2008 ...STRONG THUNDERSTORMS WERE AFFECTING BASTROP...BLANCO...CALDWELL... COMAL...HAYS...KENDALL AND TRAVIS COUNTIES... AT 739 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF JOHNSON CITY TO BULVERDE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF BLANCO TO 13 MILES SOUTHWEST OF CANYON LAKE DAM...MOVING EAST AT 40 MPH. BY 9 AM...THE THUNDERSTORMS WILL EXTEND ALONG A MANOR TO LOCKHART LINE. PEOPLE IN EASTERN KENDALL...HAYS...NORTHERN COMAL...NORTHWESTERN CALDWELL...SOUTHERN BLANCO...SOUTHERN TRAVIS AND WESTERN BASTROP COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...TWIN SISTERS... BLANCO...SPRING BRANCH...PAYTON...FISCHER...CANYON LAKE DAM... HENLY...WOODCREEK...DRIPPING SPRINGS AND WIMBERLEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:20 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 70 min |
| May 13, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 31 min |
| May 13, 8:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 28 min |
| May 13, 8:28 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 24 min |
| May 13, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 61 min |
| May 13, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr, Real | 53 min |
| May 13, 10:39 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 51 min |
| May 14, 1:27 AM CDT | Tornado Warning | EWX | Kinney, Maverick | 63 min |
| May 14, 1:58 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kinney, Real, Uvalde | 62 min |
| May 14, 2:23 AM CDT | Areal Flood Advisory | EWX | Edwards, Real, Uvalde | 2 hr |
| May 14, 2:28 AM CDT | Tornado Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 47 min |
| May 14, 2:59 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kinney, Medina, Real, Uvalde | 61 min |
| May 14, 3:02 AM CDT | Areal Flood Advisory | EWX | Bandera, Real | 118 min |
| May 14, 3:08 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 56 min |
| May 14, 3:24 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 66 min |
| May 14, 3:35 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 25 min |
| May 14, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Kendall, Kerr and 1 more | 68 min |
| May 14, 4:12 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 63 min |
| May 14, 4:45 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Real, Uvalde, Val Verde | 2 hr |
| May 14, 4:51 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Hays | 69 min |
| May 14, 5:04 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 56 min |
| May 14, 5:19 AM CDT | Areal Flood Advisory | EWX | Burnet | 116 min |
| May 14, 6:30 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Llano | 79 min |
| May 14, 8:55 AM CDT | Areal Flood Advisory | EWX | Hays, Travis | 2 hr |
| May 14, 9:07 AM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| May 14, 4:30 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 75 min |
| May 14, 5:20 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 55 min |
| May 14, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 62 min |
| May 14, 6:20 PM CDT | Tornado Warning | EWX | Frio, Medina, Uvalde, Zavala | 40 min |
| May 14, 6:26 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 64 min |
| May 14, 6:37 PM CDT | Tornado Warning | EWX | Llano | 38 min |
| May 14, 6:48 PM CDT | Tornado Warning | EWX | Atascosa, Frio, Zavala | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.